Florida, 2006Lightning Strike in Florida, May 26, 2006
May 26, 2006 · NWS MLB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 26, 1:30 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, May 26, 1:30 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT FRI MAY 26 2006
.DISCUSSION...LATEST RUC 250MB WIND ANALYSIS AT JET LEVEL SHOWED ONE
MINI STREAK JUST EXITING THE SOUTHERN HALF OF THE PENINSULA AND
ANOTHER APPROACHING THE SOUTHWEST COAST. DAY TIME HEATING WAS
ALLOWING CU FIELD TO DEVELOP OVER LESS CLOUDY AREAS...MAINLY
NORTHERN TWO THIRDS OF CWA WHILE JET STREAM CIRRUS WAS INHIBITING
HEATING OVER THE SOUTHERN THIRD OF THE CWA. SURFACE RIDGE AXIS
CURRENTLY OVER CENTRAL ALLOWED SEA BREEZES TO FORM ALONG THE ENTIRE
COAST AND SLOWLY PUSH INLAND DUE TO THE WESTERLY FLOW ABOVE THE
SURFACE. RADARS WERE DETECTING SHOWERS AND THUNDERSTORMS OVER THE
GULF STREAM WITH THE PRECIPITATION MOVING TO THE NORTHEAST.
TONIGHT...MAIN CHALLENGE FOR THE EARLY EVENING FORECAST WILL BE HOW
LONG TO KEEP LINGERING FOR THUNDER/LIGHTNING STORMS GOING FROM
ORLANDO AND THE CAPE SOUTH...ESPECIALLY ALONG THE COAST. LATEST
WRFNMM8 RUN WAS INDICATING BEST MOISTURE CONVERGENCE AND LIFT
ASSOCIATED WITH EAST/WEST COAST SEA BREEZE INTERACTION OVER THE
INTERIOR MID/LATE AFTERNOON WITH THE STORMS HINTING AT A DRIFT BACK
TOWARD THE COAST WITH THE WESTERLY STEERING FLOW LATE. WRF WAS ALSO
SHOWING POSSIBILITY OF A FEW EVEN LINGERING PAST MIDNIGHT FROM FORT
PIERCE SOUTH. HOWEVER...THIS MAY BE A BIT OVER-OPTIMISTIC. CIRRUS
SHIELD SLOWLY DRIFTING NORTHWARD HAS ALLOWED MAX HEATING OVER CLOUD
FREE AREAS BUT DUE TO LIMITED MOISTURE OVER NORTHERN THIRD OF CWA...
SHOWERS HAVE NOT YET DEVELOPED AND MOST LIKELY WILL FORM LATE
AFTERNOON AND EARLY EVENING AS EAST/WEST COAST SEA BREEZES INTERACT.
MORNING SOUNDING FROM CAPE CANAVERAL INDICATED 500MB TEMP -9 TO -10C
AND A DRY LAYER BETWEEN 700 AND 500MB. WILL HAVE TO WATCH FOR SMALL
HAIL AND GUSTS IN THE STRONGER AND DEEPER STORMS. CURRENT
DISTRIBUTION OF RAIN CHANCES FROM 20 NORTH TWO THIRDS TO 30 IN SAINT
LUCIE AND MARTIN COUNTIES LOOKS GOOD GIVEN UPPER LEVEL JET SUPPORT
AND DEEPER MOISTURE. CAN NOT RULE OUT OUTFLOWS INTERACTING WITH
LAKE/SEA BREEZES TO KEEP STORMS GOING INTO THE LATE EVENING OVER
SOUTHERN AREAS. AGAIN...A FEW STRONG STORMS ARE POSSIBLE.
GIVEN EXPECTED LIGHT WINDS AFTER MIDNIGHT AND SMOKE PARTICULATE
PROVIDING HYGROSCOPIC NUCLEI THERE COULD BE ANOTHER LATE NIGHT MIX
OF SMOKE/FOG AFFECTING LOCATIONS/ROADS STATE ROAD 528/BEACHLINE IN
WESTERN BREVARD/EASTERN ORANGE COUNTIES.
SAT...SURFACE RIDGE OVER FLORIDA IS DRIVEN FURTHER SOUTH AS A FRONT
PUSHES ACROSS THE SOUTHEAST RESULTING IN LIGHT SOUTHWEST FLOW DURING
THE MORNING. WEAK PRESSURE GRADIENT WILL ALLOW SEA BREEZES TO FORM
ALONG THE COAST LATE MORNING/EARLY AFTERNOON AND PUSH INLAND WHERE
THEY...EAST/WEST COAST SEA BREEZES...SHOULD COLLIDE AND PRODUCE
LIGHTNING STORMS. PERSISTENT WESTERLY STEERING FLOW WILL PUSH STORMS
BACK TO THE EAST COAST AND THE ADJACENT ATLANTIC WATERS.
.LONG TERM (SUN-FRI)...BOTH THE O6Z AND 12Z GFS RUNS HAVE POINTED
TOWARD OPPORTUNITY FOR SCATTERED POPS FOR SUNDAY. ALTHOUGH THIS IN
AND OF ITSELF SEEMS TRIVIAL...BEING A HOLIDAY WEEKEND AND A SLIGHTLY
BETTER SHOT AT SOME RAINFALL IS ENOUGH TO EVALUATE MORE CLOSELY.
UPPER SHORTWAVE TO SWING OFF THE SEABOARD AND OVER THE WEST ATLANTIC
FOR SUNDAY LEAVING AN AREA OF UPPER RIDGING TO SET UP NORTH-SOUTH
STRETCHING THE ENTIRE EAST COAST. YET THE INTEREST FEATURE IS IN THE
LOW LEVELS AS A WEAK SURFACE TROUGH WITH ASSOCIATED MOISTURE
ATTEMPTS TO BACKDOOR INTO THE AREA. THIS WILL SOMEWHAT SLOW THE
ADVECTIVE DRYING POTENTIAL OFFERING DIABATICS A BETTER STAB AT
AFTERNOON CONVECTION. END RESULT IS ORIGINAL SLIGHT CHANCE POPS FOR
SUNDAY IMPROVE TO CHANCE POPS FOR NOW. TOO...ALTHOUGH NOT YET
REFLECTED IN THE FORECAST...SIMILAR OPPORTUNITY MAY LINGER INTO
MONDAY...BUT OPTED FOR ANOTHER AFFIRMING MODEL RUN BEFORE
IMPLEMENTING THAT CHANGE. TUESDAY WILL REALIZE SAID DEEP LAYER
DRYING AND THUS BACK TO MEAGER TO NO PRECIPITATION CHANCES UNTIL
LATE IN THE WEEK.
&&
.MARINE...NEARSHORE WINDS WILL LOSE THEIR SEA BREEZE INFLUENCE LATE
EVENING AND SHIFT BACK TO THE SOUTHWEST. SATURDAY...EXPECTING SEA
BREEZES TO FORM LATE MORNING/EARLY AFTERNOON CONSIDERING STRENGTH
OF SYNOPTIC SCALE SOUTHWEST FLOW. SEAS 3 FEET OR LESS. LIGHTNING
STORMS OVER THE MAINLAND SHOULD DRIFT BACK TO THE COAST...
INTRACOASTAL AND NEARSHORE WATERS LATE AFTERNOON AND EARLY EVENING.
&&
.AVIATION...LATE AFTERNOON/EVENING EXPECT MVFR CONDITIONS IN/NEAR
SCATTERED TSRA. LATE NIGHT/EARLY MORNING MIXTURE OF SMOKE AND FOG
MAY BE A CONCERN BETWEEN KTIX AND KMLB AGAIN.
&&
.FIRE WEATHER...RELATIVE HUMIDITY VALUES NOT EXPECTED TO FALL BELOW
40 PERCENT THIS CYCLE. MAJOR CONCERN WILL BE CLOUD TO GROUND
LIGHTNING STRIKES FROM ISOLATED AFTERNOON LIGHTNING STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 90 68 89 / 20 20 10 20
MCO 71 93 72 91 / 20 20 10 30
MLB 69 89 70 89 / 20 20 10 30
VRB 70 89 68 88 / 20 30 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...WIMMER
LONG TERM....SHARP
Hazardous weather outlook, May 26, 3:21 AM EST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
421 AM EDT FRI MAY 26 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
262045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
421 AM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT
...THUNDERSTORM IMPACT...
INCREASING MOISTURE...AN UPPER LEVEL JET STREAK APPROACHING THE
SOUTHERN PENINSULA...AND THE EAST COAST SEA BREEZE WILL LEAD TO
SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TRACKING BACK
TOWARD THE EAST COAST DURING THE EARLY EVENING HOURS. A FEW STRONGER
STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING WITH
FREQUENT LIGHTNING...GUSTY WINDS TO 45 MPH AND A VERY LOW THREAT FOR
SMALL HAIL EXPECTED. REMEMBER TO HEAD INDOORS IF THUNDER IS HEARD.
...MARINE THUNDERSTORM GUST IMPACT...
WESTERLY STEERING FLOW WILL BRING STORMS BACK TOWARD THE
INTRACOASTAL AND NEARSHORE ATLANTIC WATERS DURING THE EVENING
HOURS. WINDS GUSTS IN EXCESS OF 34 KNOTS WILL BE POSSIBLE WITH THE
STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF LIGHTNING STORMS IS EXPECTED THIS WEEKEND...MAINLY
ACROSS INLAND SECTIONS. DRY WEATHER AND LOW RELATIVE HUMIDITY ACROSS
THE INTERIOR EARLY NEXT WEEK WILL ELEVATE THE FIRE WEATHER THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
VOLKMER
In the hours before
Special weather statement, May 26, 3:20 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT FRI MAY 26 2006
FLZ147-262100-
NORTHERN BREVARD COUNTY-
420 PM EDT FRI MAY 26 2006
...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WERE OVER NORTHWESTERN BREVARD COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS NEAR AND EXTENDING WEST OF SCOTTSMOOR...AURANTIA
...TURNBULL AND MIMS. THE MOST INTENSE ACTIVITY WAS WEST OF INTERSTATE
95 AND WAS DEVELOPING WESTWARD ALONG THE SEA BREEZE TOWARD THE SAINT
JOHNS RIVER.
PERSONS DRIVING ON INTERSTATE 95 AND HIGHWAY 46 SHOULD BE ON THE
LOOKOUT FOR THESE STORMS. BETWEEN ONE AND TWO INCHES OF RAIN WILL
CAUSE PONDING OF WATER ON THESE HIGHWAYS AND OTHER LOCAL ROADS.
CRISTALDI
Special weather statement, May 26, 3:52 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
452 PM EDT FRI MAY 26 2006
FLZ144-262130-
SOUTHERN LAKE COUNTY-
452 PM EDT FRI MAY 26 2006
...STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL
HAIL MOVING INTO CENTRAL LAKE COUNTY...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF LIGHTNING STORMS CAPABLE OF PRODUCING STRONG WINDS AND
SMALL HAIL ABOUT 6 MILES WEST OF MASCOTTE AND GROVELAND...MOVING
NORTHEAST AT 5 TO 10 MPH.
PERSONS IN THE AFOREMENTIONED COMMUNITIES...AS WELL AS PERSONS
DRIVING ON HIGHWAYS 33 AND 27 SHOULD BE ON THE LOOKOUT FOR THESE
STORMS.
MOVE INDOORS TO A SAFE LOCATION UNTIL THESE STORMS HAVE PASSED
THROUGH.
CRISTALDI
Special weather statement, May 26, 4:22 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EDT FRI MAY 26 2006
FLZ141-262200-
COASTAL VOLUSIA COUNTY-
522 PM EDT FRI MAY 26 2006
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL MOVING ACROSS CENTRAL VOLUSIA COUNTY...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 17 MILES
ALONG STATE ROAD 40 EAST OF ELDRIDGE...PIERSON AND BARBERVILLE. THE
STORM WAS ALSO ABOUT 15 MILES WEST OF THE DAYTONA BEACH SPEEDWAY...
AND WAS MOVING EAST AT 15 MPH.
IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
CRISTALDI
Special weather statement, May 26, 4:57 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 PM EDT FRI MAY 26 2006
FLZ046-262245-
SEMINOLE-
557 PM EDT FRI MAY 26 2006
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER SEMINOLE COUNTY...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OVIEDO...
MOVING EAST AT 5 MPH. THE STORM WAS ALSO PRODUCING FREQUENT
LIGHTNING AND VERY HEAVY RAINFALL.
RESIDENTS SHOULD REMAIN INDOORS UNTIL THIS STORM PASSES THROUGH.
IF THE STORM INTENSIFIES FURTHER...A WARNING WILL BE ISSUED.
CRISTALDI
Special weather statement, May 26, 5:02 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT FRI MAY 26 2006
FLZ041-141-262245-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
602 PM EDT FRI MAY 26 2006
...TWO CLUSTERS OF STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND SMALL HAIL CONTINUE OVER CENTRAL VOLUSIA COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE COMPLEX OF STORMS EXTENDING NORTHWARD FROM DELAND ACROSS
INTERSTATE 4...AND HIGHWAYS 44 AND 92.
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...AS
WELL AS FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...AS THEY MOVE
EAST AT 10 MPH. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE
ISSUED.
CRISTALDI
Special weather statement, May 26, 5:35 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT FRI MAY 26 2006
FLZ045-046-262315-
ORANGE-SEMINOLE-
635 PM EDT FRI MAY 26 2006
...NUMEROUS STRONG STORMS CAPABLE OF PRODUCING WINDS UP TO 45 MPH
AND SMALL HAIL CONTINUE TO POUND ORANGE AND SEMINOLE COUNTIES...
AT 63 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
EXTENDING FROM THE GREATER ORLANDO AREA WESTWARD TO THE ATTRACTIONS
AND NORTH TO OVIEDO.
THESE STORMS PRODUCED A WIND GUST TO 45 MPH AT THE ORLANDO
INTERNATIONAL AIRPORT AT 627 PM.
CRISTALDI
Lightning, Volusia
- When
- May 26, 6:06 PM EST
- Where
- Volusia County, De Bary
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
A woman carrying a child outside was struck by lightning. The child was uninjured. The woman was transported to a hospital in critical condition.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511854.